Advertisement

loader

Talk

Advanced search

Mumsnetters aren't necessarily qualified to help if your child is unwell. If you have any serious medical concerns, we would urge you to consult your GP.

Medised

(14 Posts)
Jibberoo Sun 14-Apr-13 08:21:53

Hello, just a quick question to the older mums. Did anyone ever give medised to a 3yo (before they changed the age classification) and does it help with pain? My ds has twisted his ankle pretty bad and didn't sleep at all last night. If he's still unable to sleep an considering medised tonight.
Thanks

smokinaces Sun 14-Apr-13 09:37:32

Why would you give medised over nurofen or calpol? They are pain relieving drugs and medised has an antihistimine type drug for colds he clearly doesn't need for an ankle injury.

Rest, ice, elevation and painkiller, strapping it if neccesary.

Medised? No.

rubyslippers Sun 14-Apr-13 09:38:16

do they sell it anymore?

medised never helped my older one with pain - was more as a decongestant

SavoyCabbage Sun 14-Apr-13 09:41:14

To knock them out you mean? Yes I did. I can't remember what for now as it was years ago. Probably teething.

AuntieStella Sun 14-Apr-13 09:52:17

The pain killing ingredient in Medised was paediatric paracetamol, so exactly the same painkilling effect as normal Calpol. The (no longer considered safe for this age group) other active ingredients have no painkilling effect.

You can use paediatric ibuprofen alongside paracetamol, as long as you make sure you remember which you're giving when and don't exceed the dosage for either, unless instructed on different dosage by a HCP.

Dumpylump Sun 14-Apr-13 09:55:56

I understand giving an anti histamine to help sleep - although I don't think it's such a great idea - but, if he's not sleeping because he's in pain, then calpol (and ibuprofen) would be better.
I don't think I ever gave either ds Medised and they're teenagers now, I don't think I'd even heard of it until mn!

Sirzy Sun 14-Apr-13 10:00:58

It was changed for a reason, first they stopped selling it for under 6s now they have stopped it altogether I think? I think that would be enough reason not to give it without medical recommendation to do so

borisjohnsonshair Sun 14-Apr-13 10:01:12

I always gave my DCs Medised to help them sleep, not particularly for pain relief. BUT since those days I discovered that my over the counter sleeping pills from Boots (for 16+) have exactly the same amount of exactly the same active ingredient. It knocks me out for 8 hours solid, so I would not be quite so keen to offer the recommended dose of Medised these days. I would probably offer half a teaspoon if they really needed to sleep. Hope this helps, and don't wish to scare anyone, but it really surprised me that a product can be sold as adult only while being sold for children in a different guise.

Growlithe Sun 14-Apr-13 10:04:28

I'd be tempted to take him to the OOH if calpol and ibuprofen aren't helping his pain.

Jibberoo Sun 14-Apr-13 14:27:39

Thanks everyone for comments. We went to hospital and he has broken leg. Doc said it was ok to give medised if he was having trouble sleeping tonight just not to exceed paracetamol dose with calpol.

1969Sarah Sun 14-Apr-13 20:54:40

Where did you manage to get Medised? I can't get any anywhere! I have given it to my child before it was changed from 2yrs to 6yrs & would give it again - as per original dose unless I was given a new reason for the change.

My understanding was it was changed from 2-6 due to people overdosing by giving Medised and Calpol in 24 hours. When I last tried to find out why it wasn't currently avail I was told by pharmacist that it was due to manufacturing company issue and that had caused a shortage. I was told the same thing about Karvol.

Medised only thing that eliviated symptoms of a full on cold and gave the child with said bad cold a restful night. It also minimised glue ear caused by bad cold. I rarely give medicine but if I could only have one for my children it would be Medised!

PoptartPoptart Sun 14-Apr-13 22:04:30

1969Sarah - see my thread on here titled Medised alternative. Like you, I found the only medicine that gave any relief from cough/cold and got DS through the night when poorly was Medised and I was traumatised when they stopped selling it! Apparently children's Benylin Night Coughs contains the same active ingredient Diphenhydramine as Medised did (an antihistamine) so a dose of that along with a dose of calpol is effectively the same as giving a dose of Medised. HTH

Manchesterhistorygirl Sun 14-Apr-13 22:07:14

We were told to give a dose of antihistamine instead because both our boys suffer with terrible congestion when they get colds. Also give normal dose of calpol too. GP's advice.

1969Sarah Tue 16-Apr-13 00:07:03

Thanks poptart - will take up your recommendation.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now